Dear Drugs-Forum readers: We are a small non-profit that runs one of the most read drug information & addiction help websites in the world. We serve over 2.9 million readers per month, and have costs like all popular websites: servers, hosting, licenses and software. To protect our independence we do not run ads. We take no government funds. We run on donations which average $25. If everyone reading this would donate $5 then this fund raiser would be done in an hour. If Drugs-Forum is useful to you, take one minute to keep it online another year by donating whatever you can today. We just need 1% of our readers to donate. Donations are currently not sufficient to pay our bills and keep the site up. Your help is most welcome. Thank you.
SWIM is 5'10 and 170lbs, and has been taking prescription pain killers for 7 years, which at the addictions' height meant daily use of 150-180mg of percocet (occasionaly 210-240mg) as well as on-and-off use of 50-100mg fetanyl patches mixed in.
SWIM has put effort torwards sincerely kicking the habit since November 2011 through an in home detox due to having a full-time career he could not take time off from and a family to support; though SWIM is happy to report that after a long road of constant relapses this is the longest he's been clean (14 days) since his addiction started.
Allow me to do a simple break-down of SWIM's recent use history, if for the sake it has an relevance to my impending question this thread is titled after:
The last time SWIM used was the night of April 27th, removing a 50mg fetanyl patch after slowly tapering down use (60-90mg percocet daily OR one 50mg fetanyl worn for three days).
Starting the morning of April 28th, SWIM used suboxone to get through the worst of the acute withdrawal through May 2nd.
Suboxone dosages were: Day 1-3, 2mg once daily; Day 4, 1mg; Day 5, .5mg twice.
Thankfully SWIM's workweek is ten hours a day, four days a week, so the start of the weekend was the first day without ANYTHING. Fortunently by Monday he could return to work and be somewhat productive, though by this point SWIM is suffering from PAWS: leg cramps/pain, exhaustion, lack of motivation, and boredom. SWIM has access to 40mg vyvanse he first used today after hearing it could help with PAWS symptoms, which, it did, a lot. All of SWIM's PAWS symptoms were completely absent, he felt motivated, and took interest in hobbies that he gave up the last two weeks. Though this is all to be expected with an ADHD medication, after further research, SWIM has discovered that vyvanse, among other things, influences dopamine receptors in the brain, which is a large reason why the ADHD med helped so much.
Finally, my question - doesn't percocet/fetanyl work by releasing large amounts of dopamine into the brain, who's receptors are then burnt out after abuse and is what causes withdrawal in the first place? So wouldn't taking vyvanse interfere with the healing of those receptors and just make the recovery process longer? I've read elsewhere that ADHD amphetamine meds do infact help through opiate withdrawal, but can it be used to help kick the habbit like temporary suboxone use? Or would it just prolong, or even increase, an inevitable PAWS/withdrawal episode? Also, in the event that the two drugs don't influence one another in that way, then about how long could SWIM take a single 40mg vyvanse capsule per day without going through hardcore amphetamine withdrawal? (if that question is even remotely possible to answer)
SWIM has a long day of work ahead of him tomorrow and is tempted to again use vyvanse to help with lingering PAWS symptoms so any quick insight into this would be much appreciated! Thanks in advance for your response & time!
I understand that, but doctors 'substitute' suboxone for opioid (apologies for wrongfully stating 'opiate' in my last post) acute withdrawal without just instead delaying the withdrawal, so can vyvanse do the same for the first week of PAWS? Or is it instead playing off the same dopamine receptors that I have burnt out from constant opioid abuse?
I've used Vyvanse in the latter stages of the last withdrawal I had. I ended up taking 30x70mg Vyvanse capsules in 6 days. Those days were very, very fun, especially with the weight of withdrawal mostly lifted. Well, I turned that Vyvanse into a short habit, and the latter 3 days consisted of me railing Oxycodone (relapsed real quick), in order to try out a pharmaceutical speedball. Waste.
Anyways, it can really help with the latter-stage symptoms such as inner tension or restlessness (minor at this point), boredom (boredom is fucking terrible, and will always land you a relapse. Busy yourself as much as possible.), and depression.
This was working great for me. I was on the verge of psychosis twice, but other than that it was fun. I went CT after those 6 days (off Vyvanse) and experienced no withdrawal (though I already relapsed on the Oxycodone, which was responsible for the withdrawal, which the Vyvanse took care off... you see? It's a cycle.). I had no connect after that, so I couldn't experience the amphetamines after and since then.
I guess that's a good thing; I see amphetamines as much better than opioids, as far as effects and dependance liability, but it's my opinion. The odd thing is that, if I were presented with an endless supply of either Oxycodone or Dextroamphetamine, I'd probably pick the Oxycodone, simply because you don't get psychosis. But here I am, wandering off-topic in a thread that's not even mine.
Vyvanse can be a godsend, but can seriously fuck you if you don't pay it the respect it deserves.